MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750617
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that during a proximal splenic artery embolization, the physician deployed approximately 3/4 of the coil without issue.The physician reportedly manipulated the coil 2-3 times in order to get the best coil pack.Throughout this process the physician noted that the coil/pusher wire combo felt "spongy".After the last reposition attempt, the physician was unable to advance the coil in order to have it completely formed within the vessel.The physician repositioned the base catheter slightly with no success.The physician attempted to remove the coil completely via pusher wire and it was discovered that the primary wind of the coil had unwound and only the filament was attached to the pusher wire.It was reported that the coil was 1/4 stuck in the catheter with the filament visualized within the catheter attached to the coil.It was then attempted to deploy the coil via injecting saline and using both a glide wire back end and a bentson wire.This was unsuccessful as the filament was compacted and lodged in the catheter.A snare was introduced, and the coil was snared and removed without issue.Access was lost and the splenic artery spasmed, but the physician was able to regain access with a competitors microcatheter and competitor coils.The procedure was successfully completed.It was reported that the patient was stable throughout.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant coil stretched from the proximal to the distal end, which is consistent with the implant unwinding as described in the reported event.However, the implant was returned still attached to the pusher.The stretched condition of the implant coil is consistent with the coil becoming stuck or experiencing friction during repositioning within the aneurysm (i.E.Stuck on previously implanted coils or the tip of the catheter).The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
See h11.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23331043
Report Number2032493-2025-90586
Device Sequence Number8242419
Product Code KRD
UDI-Device Identifier00812636021041
UDI-Public(01)00812636021041(11)241123(17)291031(10)0000781848
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750617
Device Lot Number0000781848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown